New Mexico, 2014Damaging Wind in New Mexico, July 13, 2014
July 13, 2014 · NWS ABQ · 1 event in 1 county or zone
Upper level high pressure continued to dominate New Mexico. Monsoonal moisture being drawn up from the south fueled numerous afternoon showers and thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Upper level high pressure continued to dominate New Mexico. Monsoonal moisture being drawn up from the south fueled numerous afternoon showers and thunderstorms. A thunderstorm near Los Lunas produced an outflow boundary that raced to the north and west. As the boundary reached the Albuquerque Sunport, a gust to 58 mph was recorded by the ASOS.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 13, 10:53 AM MST, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 13, 10:53 AM MST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1153 AM MDT SUN JUL 13 2014
.AVIATION...
18Z TAF CYCLE
REMNANTS OF THIS MORNINGS SHRA STILL APPARENT ACROSS NORTHERN NM
VIA MID CLOUD DECK. ELSEWHERE...QUITE A BIT OF BUBBLING CU
DEVELOPING ACROSS MUCH OF THE AREA. AS USUAL...MTS WILL BE A FOCUS
FOR CONVECTION THIS AFTN/EVE...AND STEERING FLOW WILL TAKE THESE
STORMS TO THE WEST AND SW. ADDITIONALLY...A WEAK FRONT/OUTFLOW
BOUNDARY DRAPED OVER EC NM WILL BE A FOCUS FOR TSRA THIS AFTN. PER
HI-RES MODELS...CONVECTION WILL FAVOR AREAS ALONG AND BEHIND THE
FRONT ACROSS NE NM...FROM THE SANGRE DE CRISTOS EASTWARD. NEAR
ZERO STEERING FLOW IS EXPECTED FOR THIS AREA. LOCALLY HEAVY RAIN
IS POSSIBLE WITH ANY STORM...WITH BRIEF MVFR CIGS AND MT
OBSCURATIONS. KROW MAY BE THE ONLY TAF SITE WITHOUT STORM
IMPACTS. SHRA AND TSRA WILL LIKELY CONTINUE ACROSS THE NORTH AND
NE OVERNIGHT.
34
&&
.PREV DISCUSSION...352 AM MDT SUN JUL 13 2014...
.SYNOPSIS...
HOISTING FLASH FLOOD WATCH FOR SANGRE DE CRISTOS EAST THROUGH THE
NORTHEAST HIGHLANDS TO TEXAS LINE AND SOUTH AS FAR AS SAN MIGUEL
COUNTY FOR THIS AFTERNOON AND MOST OF THE EVENING. PRETTY GOOD
MOISTURE AND WEAK UPSLOPE FLOW ENVIRONMENT FOR SOME HEAVY TO
PERHAPS LOCALIZED FLASH FLOODING POTENTIAL. WEAK FRONT FROM A
LITTLE WEST OF RATON TO ABOUT TUCUMCARI SHOULD MAKE A LITTLE MORE
PROGRESS TO THE SOUTH BEFORE MOSTLY WASHING OUT LATER AFTERNOON OR
TONIGHT. AT LEAST ONE AND PERHAPS TWO OTHER BACK DOOR FRONTS TO
REPLENISH MOISTURE THROUGH WEDNESDAY OR THURSDAY FOR PERHAPS
ANOTHER FLASH FLOOD POTENTIAL...MAINLY PORTIONS OF EAST HALF OF
THE STATE.
&&
.DISCUSSION...
FLASH FLOOD WATCH TO BE ISSUED FOR GOOD PORTION OF NE NM...SANGRES
EAST TO TX LINE...NOT LONG AFTER AFTER THIS TIME SHORTENED
DISCUSSION GOES OUT. FAIRLY UNIMPRESSIVE BACK DOOR FRONT OR
CONVECTION AIDED BOUNDARY FROM NEAR TCC TO A BIT WEST OF RTN AS OF
THIS WRITING. STILL IT DOES SEEM JUST A BIT FASTER THAN MOST MODEL
GUIDANCE CURRENTLY. FEATURE LOOKS TO LARGELY FADE AWAY LATER THIS
AFTN OR EARLY EVE AS SFC FLOW BECOMES MAINLY SE AND S ACROSS E
HALF TO TWO THIRDS OF NM. THAT KEEPS SOME MOISTURE RECHARGE
CONTINUING. THETA E MAXIMA EXPANDS TO COVER MUCH OF NW HALF OF
STATE AND MORE OR LESS OVERLAPS WHAT IS LEFT OF THE POST FRONTAL
ENVIRONMENT THIS AFTN AND EVE. CAPE MAXIMIZED MORE OR LESS IN THE
NE...THOUGH NOT TERRIBLY HIGH AND LIFTED INDICES IN -2 TO -5 LI
RANGE OVER ROUGHLY SAME AREA. SUPPORTIVE PARAMETERS NOT QUITE AS
STRONGLY FOCUSED OVER SAME AREAS AS WOULD BE BEST...BUT ENOUGH SO
THAT THEY SEEM TO SUPPORT WATCH ISSUANCE.
STORM COVERAGE MAY FLAG A BIT BETWEEN MON NIGHT AND TUE...BUT
ANOTHER BACK DOOR PUSH OR TWO STILL LOOKS IN THE CARDS FOR MUCH OF
EAST AND PERHAPS CENTRAL NM FOR THE LATE TUE TO WED NIGHT
PERIOD...WHICH MAY NECESSITATE ANOTHER WATCH POTENTIAL...BUT TOO
FAR OUT AND UNFOCUSED TO ISSUE AT THIS TIME. AFTER THU...MODELS IN
PRETTY GOOD AGREEMENT THAT MONSTROUS MID/UPPER HIGH TO BUILD OVER
SOME PART OF NM...DRYING THINGS OUT AND HEATING THINGS UP EVEN
MORE. SO HOPEFULLY EVERY LOCAL CAN GET ENOUGH RAIN TO WEATHER...SO
TO SPEAK...THE ONSET OF DESSICATING NEMESIS...THE SEQUEL.
43
&&
.FIRE WEATHER...
AFTER A GENERAL DOWNTREND IN WETTING RAIN THE LAST SEVERAL DAYS...
MOISTURE AND CHANCES OF PRECIPITATION WILL INCREASE TODAY WITH AN
ACTIVE PERIOD IN PLACE THROUGH THE MIDDLE OF THE WORK WEEK. EXTENDED
MODELS THEN HINT AT GRADUAL DRYING FOR THE END OF THE WEEK...
ESPECIALLY NORTHWEST.
A SHIFT IN THE LARGE SCALE PATTERN IS CURRENTLY UNDERWAY AS UPPER
LEVEL RIDGING BUILDS OVER THE WESTERN STATES AS AN UNSEASONABLY
STRONG UPPER LOW...CURRENTLY OVER CENTRAL CANADA...HEADS FOR THE
GREAT LAKES REGION. THE MONSOON PLUME SHOULD REMAIN IN PLACE ACROSS
THE EXTREME WEST...ENHANCED A BIT BY AN EASTERLY WAVE...WITH A
SERIES OF BACK DOOR FRONTS ON TAP FOR THE EAST.
THE FIRST OF THESE FRONTS IS CURRENTLY PUSHING INTO THE NORTHEAST...
USHERING IN COOLER TEMPERATURES AND LOW LEVEL MOISTURE. THUS..THE
AREA FROM THE NORTH CENTRAL MOUNTAINS TO THE NORTHEAST PLAINS WILL
BE A FOCUS AREA FOR WETTING RAIN TODAY...WITH CONVECTION ALSO
EXPECTED OVER THE WESTERN AND SOUTH CENTRAL HIGH TERRAIN. NOT SURE
ABOUT GAP WINDS INTO THE CENTRAL VALLEY...BUT EAST TO SOUTHEAST FLOW
WILL EXTEND TO THE CONTINENTAL DIVIDE...INCREASING LOW LEVEL
MOISTURE IN CENTRAL AND WESTERN ZONES.
THE NEXT BACK DOOR FRONT LOOKS TO MOVE INTO THE NORTHEAST MIDDAY
MONDAY. IT LOOKS TO BE A BIT STRONGER...WITH ANOTHER CHANCE FOR GAP
WINDS MONDAY NIGHT AND INCREASED LOW LEVEL MOISTURE TO THE ARIZONA
BORDER. BEST CHANCES FOR WETTING RAIN ON MONDAY REMAIN OVER THE
SANGRES AND ADJACENT HIGHLANDS...AND OVER WESTERN AND NORTH CENTRAL
TERRAIN ON TUESDAY...THOUGH PRECIPITATION IS POSSIBLE MOST
LOCATIONS.
YET ANOTHER BACK DOOR FRONT IS FORECAST FOR WEDNESDAY AND LOOKS TO
BE ENHANCED BY AN UPPER LEVEL DISTURBANCE IN THE NORTHWEST FLOW
ALOFT. ANOTHER ROUND OF GAP WINDS IS LIKELY...WITH CONTINUED CHANCES
OF WETTING RAIN MOST LOCATIONS AND ESPECIALLY ACROSS THE CENTRAL
HIGH TERRAIN AND ADJACENT HIGHLANDS.
THOUGH MOIST EAST TO SOUTHEAST FLOW WILL PERSIST ACROSS THE EASTERN
PLAINS THOUGH THE END OF THE WEEK...EXTENDED MODELS DEPICT DRIER AIR
INTO THE NORTHWEST STARTING ON THURSDAY AS THE UPPER HIGH BUILDS
OVER SOUTHWEST NEW MEXICO. HIGH HAINES OF 5 TO 6 IS POSSIBLE OVER
THE NORTHWEST ON THURSDAY AND FRIDAY.
OVERNIGHT RH RECOVERIES TO BE GOOD TO EXCELLENT AREAWIDE THROUGH
WEDNESDAY NIGHT...WITH SOME AREAS OF FAIR RECOVERIES OVER THE
NORTHWEST PLATEAU AND CENTRAL VALLEYS POSSIBLE STARTING THURSDAY
NIGHT. PERIODS OF POOR TO FAIR VENTILATION ARE POSSIBLE THROUGH MUCH
OF THE WEEK...STARTING WITH NORTHERN ZONES TODAY AND SOUTHWEST ZONES
ON MONDAY AND TUESDAY...POOR TO FAIR VALUES ACROSS THE NORTHEAST
AGAIN ON WEDNESDAY AND THURSDAY.
05
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 11 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ513>515-527>532.
&&
Hazardous weather outlook, Jul 13, 5:09 AM MST, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
609 AM MDT SUN JUL 13 2014
NMZ501>540-141200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
609 AM MDT SUN JUL 13 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.
.DAY ONE...TODAY AND TONIGHT
HEAVY RAINFALL IS MOST LIKELY ACROSS NORTHEAST NEW MEXICO IN AND
NEAR THE AREA FROM THE SANGRE DE CRISTO MOUNTAINS EAST TO THE
TEXAS STATE LINE...WHERE LOCALIZED AREAS OF FLASH FLOODING MAY
OCCUR. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE STEADILY
THERE THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF
NORTH AND CENTRAL NEW MEXICO THROUGH AT LEAST THURSDAY. THE
GREATEST POTENTIAL FOR HEAVY RAIN AND PERHAPS LOCALIZED FLASH
FLOODING WILL LIKELY BE ACROSS NORTH CENTRAL AND NORTHEAST NEW
MEXICO AS WELL AS PORTIONS OF CENTRAL AND EAST CENTRAL NEW MEXICO
AND THE NORTHERN GILA REGION. STORM MOTIONS WILL BE FAIRLY SLOW
AND RAINFALL COULD BECOME HEAVY. THIS MAY LEAD TO LOCALIZED AREAS
OF FLASH FLOODING...ESPECIALLY OVER AND NEAR RECENT AND OLDER
BURN SCARS. ISOLATED LOCATIONS MAY RECEIVE UP TO OR EVEN OVER 2
INCHES OF RAINFALL. A FEW STORMS MAY ALSO PRODUCE SMALL HAIL AND
WIND GUSTS TO 50 MPH.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING
THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT
WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.
43
Thunderstorm Wind, Bernalillo
- When
- July 13, 1:21 PM MST to 1:30 PM MST
- Where
- Bernalillo County, (Abq)albuquerque Intl Airport
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.040, -106.620
The ABQ ASOS recorded a wind gust to 58 mph as outflow from thunderstorms to the south reached the area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in New York, July 13, 2014$150,000 · EF1 · 12 events
- Flash Flood and Dust Storm in Arizona, July 13 to 14, 2014$450,000 · 57 kt wind · 4 events
- Damaging Winds in Pennsylvania, July 13, 2014$135,000 · 55 kt wind · 12 events
- Flash Flood and Damaging Wind in Arizona, July 13, 2014$155,000 · 65 kt wind · 2 events
- Damaging Winds and Heavy Rain in Arizona, July 13, 2014$77,000 · 60 kt wind · 8 events
- Lightning Strike in Indiana, July 13, 2014$100,000 · 1 event
- Tornado and Damaging Winds in West Virginia, July 13, 2014$33,000 · EF0 · 22 events
- Damaging Winds in Ohio, July 13, 2014$59,000 · 50 kt wind · 4 events
- Damaging Winds in Pennsylvania, July 13, 2014$50,000 · 50 kt wind · 6 events
- Damaging Winds in Maryland, July 13, 2014$27,000 · 52 kt wind · 19 events
- Damaging Winds in West Virginia, July 13, 2014$50,000 · 50 kt wind · 4 events
- Flood and Hail in Ohio, July 13, 20141 injured · $21,000 · 1 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 520434.